Hypersensitivity to these agents seems to be associated with hereditary deficiency of epoxide hydrolase, an enzyme that degrades aryl oxide intermediates in the metabolism of anticonvulsants in the liver. Fever, maculopapular rash, generalized lymphadenopathy, and visceral involvement are characteristic. A similar syndrome occurs with the introduction of minocycline, sulfonamides and dapsone.
Cesari Syndrome (Redskin Syndrome). The basis of this syndrome, which most often develops with the introduction of vancomycin, is a nonspecific release of histamine. Intravenous administration of vancomycin at a low rate and/or prior administration of H1-blockers prevents the development of this syndrome.
The mechanism of such reactions, apparently, is different, but in most cases the main role is played by the activation of mast cells. Complement activation was also observed. It is not known whether hypersensitivity to seafood or iodine increases the likelihood of these reactions.
However, their risk is increased in patients with allergic diseases or receiving b-blockers, as well as in those who have had them before. In such cases, either other diagnostic methods or low-osmolar contrast agents should be used while taking prednisone, diphenhydramine, and salbutamol. Sometimes H2 blockers (cimetidine or ranitidine) are also added.